1. Please review your surgery details found under your profile.
  2. We have many with MIA Avatars. If you are missing yours, please reload it. Use a browser you normally do not use to check. List is in Announcements: http://bariatricfacts.org/threads/missing-avatars.5131/

Read and learn what happens when you don't comply with DS lifestyle requirements

Discussion in 'Duodenal Switch' started by Elizabeth N., Jul 5, 2014.

  1.  
    Spiky Bugger

    Spiky Bugger Well-Known Member

    3,636
    3,056
    163
    @Walter Albert , dammit, POST too.

    How TF are we going to keep you from committing Suicide by DS if we don't know what brilliant money-saving scheme you have concocted?

    Just don't argue about stuff that you KNOW is wrong. We get a tad irritated, as you can see.
     
    Jbandmmomma likes this.
  2.  
    Elizabeth N.

    Elizabeth N. Herder of cats

    2,188
    1,413
    163
    spiky, you just bit on the passive aggressive bait. he's an old pro at that, too.
     
  3.  
    Spiky Bugger

    Spiky Bugger Well-Known Member

    3,636
    3,056
    163
    I should know better...but I wanted to be clear that no one here is agreeing that he should not post.
     
    southernlady likes this.
  4.  
    Walter Albert

    Walter Albert Member

    48
    5
    8
    Received my Vitalady order, added the 100k d to my daily regiment, along with her calcium. My parting endocrinologist also upped his RX to 300k of vitamin d, worthless as suspended in oil, but provided might as well take it. At a rate of 50k every other day.
    At least I'm not adding another injection to my daily regiment.
     
  5.  
    Larra

    Larra Well-Known Member

    2,571
    2,286
    163
    Walter, I'm so glad you are doing what you need to do for your D, calcium and PTH.

    Now, are you also taking dry A and dry K? Have you had your A and K labs checked? I hope so!

    And I agree, taking a few more pills sure beats injections.
     
  6.  
    Walter Albert

    Walter Albert Member

    48
    5
    8
    a is also provided as a gel cap,, test I will look into, but I get a complete ophthalmic exam by a ophthalmologist, twice a year. one at the va, and another outside of my choosing. eyesight has improved. ??
    vitamin K is tricky, it counters the blood thinners I take for my afib,(remission) and being post diabetic type two. I do take double the multi vitamins, and extra b complex, once a week injections of b12, neuropathy in virtually gone. plus Crestor, davvp that raises my bp, and motropolan that lowers it. due to the DI.
    b complex is also a double dose in the pill box, and there is the max dosage of 80 mg of Prilosec daily.
    and because I have remnants of barrettes, ibs, and diverticulitis flare ups. I am rx for miralax daily..
    dr anthone noted when he did the ds, using the Hess technique that I have a particularly long lower intestine and confirmed it again during my hernia repair. last month.
    forgot, I do take triple dose of potassium supplement ,iron supplement also at 4x the normal. and magnesium those have been on the med list for the di, long before the ds. medco wants me to be participant in a interactive pharmacy review project by some research doctors of pharmacy.
    my next blood draw in early September. we will see how this modification works out.
    by the way Tricare dropped b12 injectables from their formulary .
     
  7.  
    Larra

    Larra Well-Known Member

    2,571
    2,286
    163
    On the vitamin A, check to see if that gel cap is packaged with oil. If it is, you probably won't absorb the vitamin A very well - same issue as with D packed in oil. That's why we use the "dry" D. The dry A is a small capsule that is very easy to swallow, and works well for us.
    On the K, you are in a tough situation due to your other medications, I agree, and I wouldn't dare give you advice on that one. Just make sure your level is good - not too high, not too low.

    I'm glad for you that your neuropathy and other problems have improved. You have certainly had more than your share of complicated medical problems!
     
  8.  
    DianaCox

    DianaCox Bad Cop

    4,896
    4,102
    163
    And I certainly did not suggest he doesn't post - only that he be more considerate of his readers. Some basic proof reading is in order for everyone (and I'm far from perfect - I would not dare cast stones on that account!) - it is just common courtesy. And even if you post and then realize there is a mistake, you can edit your own posts.
     
  9.  
    babs71958

    babs71958 Old, new member

    30
    5
    8
    I consider myself a grammar bitch. If I could use a red marker on other peoples posts, I would.
    Kudos, Dianna!!!
     
  10.  
    Spiky Bugger

    Spiky Bugger Well-Known Member

    3,636
    3,056
    163

    I complain every time I hear Obama, for whom I voted twice, neglect to use the gerundial form before the possessive. "Me being upset" instead of " My being upset" kind of thing.

    And I insist there IS a Subjunctive Mood in English.

    Nice to meet you.
     
    babs71958 likes this.
  11.  
    babs71958

    babs71958 Old, new member

    30
    5
    8
  12.  
    Walter Albert

    Walter Albert Member

    48
    5
    8
    new vitamin d level is 155, doctor call and told me to stop all vitimin d , will retest . a e and k are all normal. pth to be visited at the next appointment.
    last 30 plus days was taking 100k dry 50k capsule
     
  13.  
    Walter Albert

    Walter Albert Member

    48
    5
    8
    the new blood thinners like xzeralto are not affected by vitamin k, and allow free intake of k enriched foods.
     
  14.  
    Sheanie

    Sheanie Well-Known Member

    893
    594
    143
    @Walter Albert , right now is the time to check your PTH, when your D is high. When my D was "too high", my PTH was a marvelous 12. I'm not seeing your D level of 155 as too high at all. And I'd NOT stop ALL D, I would be cutting down to 50K a day. That's exactly what I take merely to maintain my level. Cutting out all D will drop you down like a brick, which you don't want.

    For DS people, we want our D on the high side. I keep mine right about where yours is right now, ON PURPOSE.
     
    Jbandmmomma likes this.
  15.  
    Up2Me3

    Up2Me3 Member

    48
    12
    8
    Ok - new here. Scheduled for DS mid October. I have been hearing a lot of troubling things on vitamins. Like if they have "itols" at the end they cause diarreha and gas ...? I haven't been in yet for my pre surgery prep talk but I would like to be a little more educated so that I can ask questions there as well.

    ADEK....those are the vitamins needed right? Do you take those all in one chewable? What brand do you use? Is there enough D in that multivite becasue everytime I go to the doctor now (yearly) I'm always low on D and he gives me a weekly 50,000 for 2 weeks is all....??

    What calcium brand is best? Iron?

    How much do you spend monthly on vitamins?

    Do you have a sheet or something that tells the normal ranges that we should be in in each? (Doctor may have or give this to me but I haven't been back in for 2nd visit yet)

    Thanks for any and all feedback....getting nervous\ excited \ scared to death :) Steph
     

Share This Page